2 Weeks and Addicted; in Withdrawal
I was put on Geodon after 2 days in the hospital for suicidal thoughts. I am Bipolar 1 with rapid cycling. The Dr. did not explain a thing about taking the drug, nurses just brought it to be after night meal. 60mg for 3 days then 80 mg... sent home 3 days ... more »
I was put on Geodon after 2 days in the hospital for suicidal thoughts. I am Bipolar 1 with rapid cycling. The Dr. did not explain a thing about taking the drug, nurses just brought it to be after night meal. 60mg for 3 days then 80 mg... sent home 3 days later. As my strange symptoms (muscles tightening, body feeling like it was held down by weights, clenching jaw, shaking, dizzy, nauseated, and scared out of my mind) were building, I thought I was getting too much of the drug so I went to the ER on Monday and they gave me an RX for 2 doses of 60mg.... 2 days later on Wednesday morning I saw my primary nurse at my Psychiatrist's office, and she filled a 30 day supply for the 60mg's because I convinced her I needed less, but I liked that I was thinking more clearly than I have in years. (like much less memory problems and not getting lost in the middle of what I am saying and being very very articulate.) I thought I had found a cure to my forgetfulness, and had hope. I was determined to figure out the proper dosage so that I could keep taking it and improve my quality of life. Well, after a couple more days the symptoms were horrific, so I thought, again, that I just did not need as high a dose... called the Dr on Friday and asked him to lower it again, because I was still thinking so clearly. He gave me 20mg's and said to try 20 or 40 and see what worked. That evening I took just 20mg and by midday I started having the symptoms... dizzy, strange sensations all over, and muscle weakness. By 5 PM My body felt so very heavy, like I was melting into the couch I was lying on. It was the exact feeling of coming out of anesthesia after surgery and your body is not "Awake" yet. I was terrified... and then it hit me that it was drug WITHDRAWAL, not OVERDOSE like I had been thinking... Oh my God... it is like being a METH addict. I have to eat and take the drug to get this to stop. A family member helped me to get that done as I was too weak to do it for myself. Another family member came to sit with me and calm me down. About 45 mins after taking a 40mg dose I was calming down and my body was recovering a bit. Enough that I trusted them that I could go to sleep and would not die in my sleep. I got more sleep than the 4 hours I have been sleeping the past week. Unfortunately by 7 this morning the withdrawl was kitchen in again. I ran to the kitchen to eat so I could take the drug. By the time I took it I was as weak as a kitten and terrified again. It took over an hour to settle down some. Enough I could take care of my basic needs for a while. This afternoon by 3PM I knew that the symptoms were returning, so I know I cannot wait 12 hrs to take the next dose. It is now 5 PM and I am going to eat and take a 40mg dose. I do not want to go through another terrifying ordeal. Tomorrow morning at 8 AM I will be sitting at my psychiatrist's office finding out how to get somewhere to get off of this poison. It has taken me 3 times longer than usual to type this due to the muscles tightening and starting to slow down. My mind is still clear. I DON'T UNDERSTAND WHY THIS IS STILL ON THE MARKET!!!!!!!!!!!!!!!!!!!!!!!!!!!
WHAT can we do to get it off???